Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Aug 4, 2021, 2:14 PM MDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 2:14 PM MDT (20:14 UTC)
- Expired
- Aug 4, 2021, 2:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Glasgow, MT
- Hail
- 0.75 in
- Wind
- 40
The radar
The Glasgow radar (KGGW), 135 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WWUS85 KGGW 042014
SPSGGW
Special Weather Statement
National Weather Service Glasgow MT
214 PM MDT Wed Aug 4 2021
MTZ016-060-042045-
Southwest Phillips MT-Central and Southeast Phillips MT-
214 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of southwestern
Phillips County through 245 PM MDT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Zortman, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Phillips County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4782 10855 4797 10840 4785 10799 4762 10820
TIME...MOT...LOC 2014Z 302DEG 8KT 4786 10839
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:46 AM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 9:46 AM MDT, 4 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Glasgow MT 946 AM MDT Wed Aug 4 2021 .DISCUSSION... Sent an update this morning to adjust the expected chances of precipitation, based on current radar trends and best model consensus I could find. Most activity will be on a NW to SE trajectory. Felt it was best to increase these forecast chances for thunderstorms following models, erring on the side of more precip than less. Increased flow from the NW today is also expected to help clear out some of this haze and smoke, at least temporarily. Previous discussion: Exiting showers this morning will leave behind mostly dry and hot conditions today. That said, isolated thunderstorms are still possible for a time this afternoon and evening, but widespread wetting rains are not expected. By Friday into Saturday, the next cold front will approach as surface east winds turn to the west and NE Montana experiences an uptick in thunderstorm coverage. Scattered thunderstorms this time around may locally produce a wetting rain, but most places that see a storm will likely see just a few hundredths. Lingering storms on Saturday with breezy conditions and low afternoon humidity may also elevate fire concerns for a time if everything lines up just right, so will continue to monitor that for trends. Sunday looks to feature more seasonable temperatures before cooler conditions approach early next week behind the frontal system. Ensembles still point to at least some potential for unsettled conditions late in the period, though show increasing spread. Have included some slight chance to low chance pops for now. && .AVIATION... PATTERN: The otherwise benign NW flow aloft, could easily have some small-scale embedded disturbances given the amount of models showing some scattered precipitation today. Partly cloudy with hit-and-miss thunderstorms is the best way to classify it. FLIGHT CONDITIONS: Mainly MVFR in haze and smoke, then MVFR to borderline IFR if an afternoon thunderstorm happens to pass directly over a TAF site. VFR conditions are expected more after the storms clear the area later tonight. WINDS: From the NW at 10 to 15 kts, with thunderstorm wind gusts up to 30 kts from 21Z to 02Z. After 03Z tonight, expect light and variable winds, if not calm. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Aug 4, 2:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
214 PM MDT Wed Aug 4 2021
MTZ016-060-042045-
Southwest Phillips MT-Central and Southeast Phillips MT-
214 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of southwestern
Phillips County through 245 PM MDT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Zortman, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Phillips County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4782 10855 4797 10840 4785 10799 4762 10820
TIME...MOT...LOC 2014Z 302DEG 8KT 4786 10839
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:30 PM MDT | Special Weather Statement | GGW | Prairie | 60 min |
| Aug 4, 4:15 PM MDT | Special Weather Statement | GGW | Garfield | 60 min |
| Aug 4, 5:15 PM MDT | Special Weather Statement | GGW | Prairie | 60 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.